Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jan 3, 2000, 9:23 AM CST for Johnson County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jan 3, 2000, 9:23 AM CST (15:23 UTC)
- Expired
- Jan 3, 2000, 10:00 AM CST
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnson County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 9:40 AM CST | Thunderstorm Wind 52 E | West Frankfort, IL | Tree limbs were down near West Frankfort. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 7:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KPAH 031527
SVRPAH
ILC055-087-199-031600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
923 AM CST MON JAN 3 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTHERN ILLINOIS
WILLIAMSON COUNTY IN SOUTHERN ILLINOIS
JOHNSON COUNTY IN SOUTHERN ILLINOIS
* UNTIL 1000 AM CST
* AT 923 AM CST...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM ALONG
A LINE EXTENDING FROM NEAR CAMBRIA TO SOUTH OF GOREVILLE...MOVING
NORTHEAST AT 65 MPH. 70 MPH WINDS WERE REPORTED BY THE ILLINOIS
STATE POLICE NEAR CAMBRIA ON ROUTE 13 AT 920 AM.
* SEVERE THUNDERSTORMS WILL BE...
OVER WEST CITY AT 935 AM CST
OVER BENTON...MARION...MOUNT VERNON...WEST FRANKFORT AT 940 AM CST
OVER JOHNSTON CITY AT 945 AM CST
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY AFTERNOON
FOR SOUTHERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CST MONDAY
AFTERNOON FOR SOUTHERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
LAT...LON 3841 8910 3789 8908 3761 8908 3779 8882
3814 8875 3845 8875What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:00 AM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Jan 3, 3:00 AM CST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CST MON JAN 3 2000 BUSY WEATHER SCENARIO WILL CONTINUE OVER THE NEXT 18 TO 24 HOURS...WITH MORE THUNDERSTORMS EXPECTED...FOLLOWED BY A POSSIBLE CHANGEOVER TO FLURRIES OR LIGHT SNOW LATE TONIGHT. LATEST 08Z SFC CHART SHOWING QUASI-STATIONARY FRONT STRETCHING ACROSS SWIN/SIL/SEMO TO A DEVELOPING SFC LOW OVER THE TX/OK BORDER...WITH ANOTHER LOW NR THE OK PANHANDLE. WATER VAPOR IMAGERY DEPICTS FIRST UPPER IMPULSE EXITING NE PART OF FA WITH NEXT POWERFUL DISTURBANCE HEADING NE THROUGH OK. SUNDAY/S 00Z ETA MODEL VERIFIED IN TARGETING ZONE OF HIGHEST QPF IN NARROW SWATH OVER OHIO RIVER VALLEY. COMPARING MONDAY/S 00Z MODELS...NGM HAS COME IN LINE WITH ETA...WITH AVN SLIGHTLY FASTER MODEL. GIVEN GOOD AGREEMENT BETWEEN NGM AND ETA ON PLACEMENT OF SFC AND UPPER LEVEL FEATURES AND QPF...WILL USE A BLEND OF BOTH MODELS IN UPCOMING ZONE PACKAGE. IN THE UPPER LEVELS...STRONG VORT MAX CURRENTLY OVER NRN TX BECOMES A STRETCHED LOBE OF VORTICITY BY THE TIME IT LANDS OVER THE WRN PART OF FA BY 12Z TUE. AT THE SFC...BOTH NGM AND ETA THRUST DEEPENING 1000MB SFC LOW INTO SW MO BY 18Z MON...TO NEAR STL BY 00Z TUE...THEN TO ERN MN BY 12Z TUE. SFC COLD FRONT SWEEPS THROUGH THE REGION OVERNIGHT. BELIEVE SWATH OF HEAVIEST PRECIP WILL TEND TO SHIFT TO NORTH OF FA TODAY AS APPROACHING SFC LOW SWINGS STATIONARY FRONT TO THE NORTH AS A WARM FRONT. IN THE WARM SECTOR...SQUALL LINE CURRENTLY OVER OK WILL RACE EAST...AND BELIEVE BEST DYNAMICS FOR STRONG TO SEVERE TSRA WILL BE JUST TO SOUTH OF FA. HOWEVER...GIVEN THE FORECAST COMBINATION OF -4 LI/S...30 K INDEX...TT NR 50...AND 350-400 SWEAT INDEX BY 00Z MON...WOULD NOT RULE OUT ISOLATED SEVERE ACTIVITY THIS AFTN AND EVE AS H5 100 KT JET NOSES INTO FA. BY 06Z TONIGHT...DRY SLOT ENCROACHES UPON AREA FROM SW...EFFECTIVELY ENDING PRECIP FROM THE WEST. THERE COULD EVEN BE BREAKS IN THE CLOUDS OVER WRN PARTS OF THE FA LATE TONIGHT. THEN AS WRAP-AROUND MOISTURE INVADES THE AREA ON TUESDAY...COULD EVEN SEE A FEW FLURRIES OR LIGHT SNOW SHOWERS ON TUE AM...ESPECIALLY OVER NRN PARTS OF SIL AND SWIN. AS FAR AS MOS GUIDANCE IS CONCERNED...WILL LEAN MORE TOWARD NGM FWC NO/S...AS FAN GUIDANCE FOR TODAY APPEARS WAY TOO COOL. OTHERWISE... WILL MODEL UPCOMING ZONE PACKAGE CLOSELY AFTER ONGOING ZONES. .PAH...NONE PRESLEY
In the hours before
Special weather statement, Jan 3, 6:20 AM CST, 3 hours 3 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-032300- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 620 AM CST MON JAN 3 2000 STRONG AND POSSIBLY SEVERE THUNDERSTORMS MAY AFFECT SOUTHEAST MISSOURI...AND WESTERN KENTUCKY THIS MORNING. A BAND OF STRONG TO SEVERE THUNDERSTORMS WAS OVER EXTREME SOUTHERN MISSOURI INTO NORTH CENTRAL ARKANSAS SHORTLY AFTER 600 AM. THE ACTIVITY WAS MOVING RAPIDLY EAST/NORTHEAST TOWARD SOUTHEAST MISSOURI. MEANWHILE...A NEARLY STATIONARY FRONT WAS BETWEEN WEST PLAINS AND POPLAR BLUFF...AND EXTENDED EASTWARD ACROSS THE SOUTHERN TIP OF ILLINOIS TO NEAR EVANSVILLE INDIANA. THE AIRMASS IS SOMEWHAT UNSTABLE OVER FAR SOUTHERN SECTIONS OF SOUTHEAST MISSOURI NEAR THE ARKANSAS BORDER INTO WESTERN KENTUCKY SOUTH OF THE FRONT. A SURFACE LOW IS FORECAST TO MOVE FROM NORTH CENTRAL ARKANSAS INTO SOUTHEAST MISSOURI THIS MORNING. IN ADDITION...UPPER LEVEL ENERGY WILL CONTINUE TO MOVE NORTHEAST INTO MISSOURI FROM THE PLAINS STATES. VERTICAL WIND SHEAR WILL BE STRONG...AND INSTABILITY MARGINAL AS THE STORMS MOVE INTO THE AREA. THE PRIMARY THREATS WILL BE DAMAGING WIND IN EXCESS OF 60 MPH AND MARGINALLY SEVERE HAIL FROM 3/4 TO 1 INCH IN DIAMETER. ADDITIONAL HEAVY RAINFALL COULD CAUSE FLOODING PROBLEMS AGAIN IN THOSE AREAS THAT WERE INUNDATED WITH RAIN OVERNIGHT. STORM MOTION IS EXPECTED TO BE EAST / NORTHEAST AT 50 MPH. SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING IN SOUTHEAST MISSOURI AND FAR WESTERN KENTUCKY...ESPECIALLY SOUTH OF A LINE FROM POPLAR BLUFF TO PADUCAH.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 8:54 AM CST | Severe Thunderstorm Warning | PAH | Union | 36 min |
| Jan 3, 9:01 AM CST | Tornado Warning | PAH | Alexander, Union | 29 min |
| Jan 3, 9:23 AM CST | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 37 min |
| Jan 3, 9:28 AM CST | Tornado Warning | PAH | Williamson | 32 min |
| Jan 3, 9:39 AM CST | Tornado Warning | PAH | Johnson | 26 min |
| Jan 3, 9:48 AM CST | Severe Thunderstorm Warning | PAH | Pope, Saline | 27 min |
| Jan 3, 9:59 AM CST | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 31 min |
| Jan 3, 10:28 AM CST | Severe Thunderstorm Warning | PAH | Massac, Pulaski | 47 min |
| Jan 3, 12:56 PM CST | Severe Thunderstorm Warning | PAH | Union | 34 min |
| Jan 3, 2:19 PM CST | Flash Flood Warning | PAH | Massac | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.